Georgia, 2003Damaging Wind in Georgia, July 2, 2003
July 2, 2003 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 2, 1:48 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 1:48 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT WED JUL 2 2003
SCATTERED SHOWERS AND A FEW THUNDERSTORMS PERSIST ACROSS THE EXTREME
SOUTH PART OF THE CWA. THESE WILL EXIT THIS EVENING LEAVING DRY
CONDITIONS ACROSS THE CWA THROUGH FRIDAY MORNING. MOISTURE RETURNS
AS UPPER LOW OVER THE SOUTHERN PLAINS PUMPS THE MOISTURE BACK OVER
GA. BEST CHANCE OF RAIN ON FRIDAY WILL BE IN THE AFTERNOON ACROSS
CENTRAL GEORGIA WITH LESSER CHANCE TO THE NORTH. THE MOISTURE
SPREADS OVER THE CWA FRIDAY NIGHT AND CONTINUES INTO SATURDAY AND
SUNDAY. AS FOR TEMPS...WENT CLOSE TO GUIDANCE.
.PRELIMINARY POINT TEMPS/POPS...
KATL 68 89 71 89 / 10 10 10 20
KAHN 68 90 69 88 / 10 10 10 20
KGVL 67 87 69 87 / 10 10 10 20
KRMG 67 90 70 89 / 10 10 10 10
KCSG 72 90 72 91 / 10 10 10 30
KMCN 69 91 71 91 / 10 10 10 30
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
17
Hazardous weather outlook, Jul 2, 5:20 AM EST, 11 hours 40 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021545-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 AM EDT WED JUL 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT.
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM BILL WILL CONTINUE TO MOVE NORTHEAST
TODAY. TRAILING FRONT WILL STRETCH EAST ACROSS SOUTHERN GEORGIA.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE BRIEF PERIODS OF
HEAVY RAIN AND CLOUDS TO GROUND LIGHTNING.
.DISCUSSION...
TROPICAL MOISTURE OVER THE AREA WILL BE DRYING OUT SOME AS DRY AIR
BEGINS TO FILTER INTO NORTH GEORGIA THIS MORNING. STILL EXPECTING
SCATTERED THUNDERSTORMS ACROSS THE AREA WITH DAYTIME HEATING AND
MARGINAL INSTABILITY ACROSS THE AREA. CAPES ARE EXPECTED TO GET INTO
THE 1000 TO 1500 RANGE WITH LIFTED INDICES NEAR MINUS 2. THE MAJOR
THREAT FROM STRONG STORMS WILL BE BRIEF PERIODS HEAVY RAIN WITH
PRECIPITATION AMOUNTS EXPECTED AROUND A HALF TO 1 INCH AND CLOUD TO
GROUND LIGHTNING.
.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTH AND
CENTRAL GEORGIA SHOULD MONITOR LOCAL WEATHER CONDITIONS AND BE READY
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND
THUNDERSTORMS EXPECTED THURSDAY THROUGH TUESDAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
Thunderstorm Wind, Barrow
- When
- July 2, 5:00 PM EST
- Where
- Barrow County, Winder
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.983, -83.717
The Gwinnett Daily-Post of Lawrenceville reported that a large, 60-foot tree fell on a Toyata, crushing the vehicle, but leaving the person inside uninjured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 2, 20032 deaths · 1 event
- Damaging Wind in Minnesota, July 2, 20031 death · 1 injured · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, July 2, 2003$1.1 million · 1.75 in hail · 42 events
- Flood in Florida, July 2, 2003$1.0 million · 1 event
- Hail and Damaging Wind in Montana, July 2, 20031 injured · $500,000 · 60 kt wind · 2 events
- Damaging Wind in South Carolina, July 2, 20034 injured · $85,000 · 70 kt wind · 1 event
- Tornadoes and Flash Flooding in North Carolina, July 2, 2003$67,000 · F1 · 11 events
- Tornado in South Carolina, July 2, 2003$75,000 · F1 · 1 event
- Lightning Strike in Florida, July 2, 2003$225,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 2 to 3, 2003$50,000 · 1.75 in hail · 19 events
- Tornado in North Carolina, July 2, 2003$30,000 · F1 · 1 event
- Tornado and Flash Flooding in Minnesota, July 2, 2003$5,000 · F0 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332787.